Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Indianapolis, IN

April 27, 2011Randolph County, Indiana

NWS Indianapolis, IN issued this special weather statement at Apr 27, 2011, 10:55 PM EDT for Randolph County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 10:55 PM EDT (02:55 UTC)
Expired
Apr 27, 2011, 11:30 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS83 KIND 280255
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EDT WED APR 27 2011

INZ041-042-049-280330-
DELAWARE-HENRY-RANDOLPH-
1055 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENRY...WESTERN
RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 1130 PM EDT...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MUNCIE...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
FARMLAND AND PARKER CITY AROUND 1100 PM EDT...
RIDGEVILLE AROUND 1110 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4001 8512 4004 8532 4032 8521 4032 8498
TIME...MOT...LOC 0255Z 203DEG 49KT 4013 8519

$$
DRT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:07 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 27, 6:07 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT WED APR 27 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ACTIVE WET WEATHER PATTERN CONTINUES ACROSS CENTRAL INDIANA. THIS
EVENING AND TONIGHT A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA AND BRING MORE HEAVY RAIN...THUNDERSTORMS...AND THE
POTENTIAL FOR SEVERE WEATHER TO THE AREA. THE FLASH FLOOD WATCH FOR
THE AREA HAS BEEN EXTENDED THROUGH LATE TONIGHT FOR THIS REASON. FOR
THURSDAY THE UPPER TROUGH WILL MOVE ACROSS THE AREA AND KEEP CHANCES
FOR RAIN SHOWERS GOING. BY THURSDAY NIGHT THE UPPER TROUGH WILL MOVE
OUT AND FINALLY ALLOW FOR SOME DRY WEATHER ACROSS CENTRAL INDIANA
FROM LATE THURSDAY  NIGHT THROUGH SATURDAY. ON SATURDAY NIGHT
ANOTHER SYSTEM WILL ARRIVE BRINGING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE AREA THROUGH MONDAY.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...
FORECAST FOCUS IS ON POPS...RAINFALL AMOUNTS AND POTENTIAL FOR
SEVERE. LEAD SURFACE LOW IS OVER E MICHIGAN WITH A FRONT EXTENDING
THROUGH CENTRAL INDIANA TO NE ARKANSAS WHERE THE TRAILING LOW IS
LOCATED AS OF 19Z. THE TRAILING LOW SHOULD BE SWINGING THROUGH THE
AREA BETWEEN 0 AND 6Z AND EXPECT THE HEAVIEST RAIN TO FALL ACROSS
THE AREA DURING THAT TIME. ACCORDING TO SATELLITE DERIVED VALUES
PRECIPITABLE WATER HAS DROPPED TO JUST OVER AN INCH BUT VALUES OF
AROUND 1.5 INCHES ARE JUST TO THE SOUTH AND COULD ADVECT IN AHEAD OF
THE LOW. THERE IS SOME WEAK INSTABILITY OVER THE SOUTHEASTERN HALF
OF THE AREA AS OF 19Z AS WELL...AND WIND SHEAR WILL INCREASE AS THE
SURFACE LOW TRAVERSES THE AREA...LOW LEVEL JET ARRIVES OVER THE
SOUTHEAST...AND UPPER JET AXIS MOVES ACROSS. THESE FACTORS COMBINED
JUSTIFY A RISK FOR SEVERE WEATHER THIS EVENING AND TONIGHT UNTIL
AFTER THE LOW MOVES THROUGH. THIS SAID...INSTABILITY IS WEAK AND
WITH ALL THE CLOUD COVER SHOULD REMAIN WEAK AND THUS BE A LIMITING
FACTOR.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
FORECAST FOCUS IS ON RAIN CHANCES. MODELS ARE IN GOOD AGREEMENT SO
WILL USE A CONSENSUS APPROACH. THE UPPER TROUGH WILL MOVE THROUGH
TOMORROW DURING THE DAY AND THINK THIS SHOULD PROVIDE ENOUGH FORCING
FOR SOME SHOWERS. THERE SHOULD NOT BE ANY INSTABILITY LEFT AT THAT
POINT AND AMPLE MOISTURE SHOULD BE GONE SO NOT EXPECTING LARGE
AMOUNTS OF QPF BUT INSTEAD A GRAY AND LIGHT SHOWERY DAY. KEPT
HIGHEST POPS IN THE NORTH CLOSEST TO THE UPPER LOW AND TAPERED TO
CHANCES IN THE SOUTH.

WITH SYSTEM MOTION TRENDING SLOWER HAVE ALSO ADDED A LOW CHANCE POP
IN THE EAST TAPERING TO SLIGHT CHANCE IN THE WEST FOR TOMORROW NIGHT
BEFORE 6Z. AFTER 6Z WILL BE DRY THROUGH THE REST OF THE SHORT TERM
AS HIGH PRESSURE BUILDS OVER THE AREA.

FOR TEMPERATURES GUIDANCE WAS VERY SIMILAR FOR THE MOST PART SO USED
A MAV/MET AVERAGE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM SHOULD START OUT DRY WITH A RIDGE AXIS OVER THE AREA
AND MOVING OFF TO THE EAST. BY SATURDAY NIGHT THE COLD FRONT WILL
APPROACH AND BRING MORE CHANCES FOR THUNDERSTORMS TO THE AREA. THE
FRONT COULD GET HUNG UP BRIEFLY WITH A WARM FRONT EXTENDING OUT FROM
THE PLAINS AND THIS COULD KEEP THUNDER CHANCES IN THROUGH SUNDAY
NIGHT. ON MONDAY THE UPPER TROUGH SHOULD APPROACH AND WILL INCLUDE A
CHANCE OF SHOWERS FOR THAT BUT BY MONDAY NIGHT THE TROUGH AXIS
SHOULD BE MOVING EAST AND WILL GO DRY FROM THEN THROUGH WEDNESDAY.
OF NOTE AT THIS POINT IS THAT THE ECMWF IS SLOWER WITH THE PASSAGE
OF THE SYSTEM AND DEVELOPS A CUT OFF UPPER LOW ON TUESDAY WHICH
WOULD KEEP CHANCES FOR RAIN IN THE FORECAST LONGER...BUT AT THIS
POINT ENSEMBLES ARE FAVORING A MORE PROGRESSIVE PATTERN SO WILL
DISCOUNT THE ECMWF FOR NOW. TEMPERATURES SHOULD START WARMER THAN
AVERAGE ON SATURDAY...BE NEAR AVERAGE ON SUNDAY AND THEN DROP BELOW
AVERAGE AFTER FRONTAL PASSAGE FOR MONDAY AND TUESDAY.

&&

.AVIATION /FOR 280000Z TAFS/...
SURFACE LOW PRESSURE SYSTEM WILL CROSS INDIANA BETWEEN 00-06Z
THU. SCATTERED SHOWERS ACROSS THE CENTRAL PORTION OF THE STATE
HAVE ALLOW FLIGHT CATEGORIES TO DROP TO MFVR IN MANY
LOCATIONS...AND EXPECT THESE CONDITIONS TO DETERIORATE FURTHER AS
MAIN LOW MOVES THROUGH. WIDESPREAD CIGS BELOW ONE THOUSAND FEET
AND VISIBILITIES 4SM...LOCALLY 2SM IN SHOWERS...TSTMS...AND
FOG...THROUGH EARLY TONIGHT. AFTER ABOUT 06Z CIGS BECOMING MVFR
AND VISIBILITIES BECOMING MOSTLY P6SM...BUT STILL LOCALLY 5SM IN
LIGHT SHOWERS.

EXPECT GUSTY WESTERLY WINDS ON THE BACKSIDE OF THE LOW EARLY THU
MORNING AND THROUGH THE AFTERNOON WITH GUSTS IN UPWARDS OF 30 KT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...SMF
Hazardous weather outlook, Apr 27, 10:22 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT WED APR 27 2011

INZ021-028>031-035>049-051>057-060>065-067>072-290230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1022 PM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH
TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE SOME GUSTY
WINDS...BRIEF DOWNPOURS...AND ISOLATED LIGHTNING STRIKES.

HEAVY RAIN WILL CONTINUE TO BE A THREAT...AND A FLASH FLOOD WATCH
CONTINUES THROUGH 4 AM EDT THURSDAY MORNING.

EXTENSIVE FLOODING ALONG AREA RIVERS WILL CONTINUE. MAJOR FLOODING
WILL CONTINUE ALONG RIVERS IN SOUTHERN AND SOUTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MAJOR FLOODING
ALONG RIVERS IN SOUTHERN AND SOUTHWEST INDIANA.

ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR THUNDERSTORM
HAZARDS TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Apr 27, 9:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT WED APR 27 2011

INZ045-046-052-053-280200-
CLAY-HENDRICKS-OWEN-PUTNAM-
900 PM EDT WED APR 27 2011

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM DANVILLE SOUTHWEST TO NEAR SPENCER MOVING
NORTHEAST AT 40 MPH.

TORRENTIAL RAINFALL WILL CAUSE VISIBILITY ISSUES AND WATER PONDING
PROBLEMS FOR DRIVERS. GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS
SUCH AS TRASH BINS TO BLOW AROUND.

DRT
Special weather statement, Apr 27, 9:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 PM EDT WED APR 27 2011

INZ060-061-067-068-280200-
DAVIESS-GREENE-KNOX-SULLIVAN-
902 PM EDT WED APR 27 2011

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM SPENCER SOUTHWEST TO NEAR LINTO AND VINCENNES
MOVING NORTHEAST AT 40 MPH.

TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS
FOR DRIVERS.

GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND.

DRT
Special weather statement, Apr 27, 9:33 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
933 PM EDT WED APR 27 2011

INZ045-046-054-280200-
HENDRICKS-MORGAN-PUTNAM-
933 PM EDT WED APR 27 2011

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES SOUTHEAST OF GREENCASTLE...AND MOVING
NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AMO AND CLAYTON AROUND 940 PM EDT...
  DANVILLE AROUND 950 PM EDT...
  LIZTON AROUND 955 PM EDT...
  PITTSBORO AROUND 1000 PM EDT...

TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS
FOR DRIVERS.  WINDS MAY GUST TO 30 MPH.

DRT
Special weather statement, Apr 27, 9:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT WED APR 27 2011

INZ068-280200-
DAVIESS-
937 PM EDT WED APR 27 2011

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINSHOWERS ALONG STATE ROAD 57 IN DAVIESS COUNTY INCLUDING
WASHINGTON. THE LINE OF SHOWERS WAS MOVING EAST AT 30 MPH.

TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS
FOR DRIVERS.

GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND.

DRT
Special weather statement, Apr 27, 10:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT WED APR 27 2011

INZ041-049-280300-
DELAWARE-HENRY-
1031 PM EDT WED APR 27 2011

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR NEW CASTLE...OR 13 MILES NORTHWEST OF CAMBRIDGE
CITY...AND MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SUMMIT LAKE STATE PARK AND MOORELAND AROUND 1040 PM EDT...
  BLOUNTSVILLE AROUND 1045 PM EDT...
  PRAIRIE CREEK RESERVOIR AROUND 1050 PM EDT...
  SELMA AND MUNCIE AROUND 1055 PM EDT...

TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS
FOR DRIVERS.

GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND.

DRT
Special weather statement, Apr 27, 10:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EDT WED APR 27 2011

INZ041-042-049-280330-
DELAWARE-HENRY-RANDOLPH-
1055 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENRY...WESTERN
RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 1130 PM EDT...

AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MUNCIE...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
FARMLAND AND PARKER CITY AROUND 1100 PM EDT...
RIDGEVILLE AROUND 1110 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4001 8512 4004 8532 4032 8521 4032 8498
TIME...MOT...LOC 0255Z 203DEG 49KT 4013 8519

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:03 PM EDTAreal Flood WarningINDClay, Fountain, Montgomery, Parke, Putnam, Sullivan and 4 more7 hr
Apr 27, 9:59 PM EDTAreal Flood WarningINDBoone, Hendricks3 hr
Apr 27, 10:58 PM EDTTornado WarningINDDelaware, Randolph27 min
Apr 27, 11:19 PM EDTTornado WarningINDRandolph15 min
Apr 28, 12:40 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more4 hr
Apr 28, 1:08 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White41 hr
Apr 28, 5:27 AM EDTAreal Flood WarningINDBoone, Montgomery30 hr
Apr 28, 6:36 AM EDTAreal Flood WarningINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 5 more29 hr
Apr 28, 6:47 AM EDTAreal Flood WarningINDClay, Greene, Hendricks, Marion, Montgomery, Morgan and 6 more29 hr
Apr 28, 4:28 PM EDTSpecial Weather StatementINDJohnson47 min
Apr 28, 4:30 PM EDTSevere Thunderstorm WarningINDBrown, Monroe30 min
Apr 28, 4:37 PM EDTSpecial Weather StatementINDKnox38 min
Apr 28, 4:57 PM EDTSpecial Weather StatementINDBartholomew48 min
Apr 28, 5:12 PM EDTSpecial Weather StatementINDJackson48 min
Apr 28, 5:14 PM EDTSpecial Weather StatementINDMartin46 min
Apr 28, 5:29 PM EDTSevere Thunderstorm WarningINDJackson, Jennings20 min
Apr 28, 5:37 PM EDTSpecial Weather StatementINDMonroe38 min
Apr 28, 5:52 PM EDTSpecial Weather StatementINDJennings23 min
Apr 28, 6:32 PM EDTRiver Flood WarningINDHamilton, Marion23 hr

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.